Volume 14, issue 1 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Three-dimensional Anosov flag manifolds

Thierry Barbot

Geometry & Topology 14 (2010) 153–191
Abstract

Let Γ be a surface group of higher genus. Let ρ0: Γ PGL(V ) be a discrete faithful representation with image contained in the natural embedding of SL(2, ) in PGL(3, ) as a group preserving a point and a disjoint projective line in the projective plane. We prove that ρ0 is (G,Y )–Anosov (following the terminology of Labourie [Invent. Math. 165 (2006) 51-114]), where Y is the frame bundle. More generally, we prove that all the deformations ρ: Γ PGL(3, ) studied in our paper [Geom. Topol. 5 (2001) 227-266] are (G,Y )–Anosov. As a corollary, we obtain all the main results of this paper and extend them to any small deformation of ρ0, not necessarily preserving a point or a projective line in the projective space: in particular, there is a ρ(Γ)–invariant solid torus Ω in the flag variety. The quotient space ρ(Γ)Ω is a flag manifold, naturally equipped with two 1–dimensional transversely projective foliations arising from the projections of the flag variety on the projective plane and its dual; if ρ is strongly irreducible, these foliations are not minimal. More precisely, if one of these foliations is minimal, then it is topologically conjugate to the strong stable foliation of a double covering of a geodesic flow, and ρ preserves a point or a projective line in the projective plane. All these results hold for any (G,Y )–Anosov representation which is not quasi-Fuchsian, ie, does not preserve a strictly convex domain in the projective plane.

Keywords
flag manifold, Anosov representation
Mathematical Subject Classification 2000
Primary: 57M50
References
Publication
Received: 25 April 2007
Revised: 14 October 2008
Accepted: 17 August 2009
Preview posted: 10 October 2009
Published: 2 January 2010
Proposed: Martin Bridson
Seconded: Danny Calegari, David Gabai
Authors
Thierry Barbot
LANLG
EA 2151
Université d’Avignon
33, rue Louis Pasteur
F-84 000 Avignon
France